Alert archive / Kansas / River Flood Warnings in 2015
River Flood Warning 52, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Dec 14, 2015, 1:27 AM CST for Sumner County, Kansas. It took effect at Dec 15, 2015, 5:06 AM CST. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 14, 2015, 1:27 AM CST (07:27 UTC)
- In effect from
- Dec 15, 2015, 5:06 AM CST
- Expired
- Dec 16, 2015, 1:12 AM CST
- In force
- 20 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Sumner County, KS
The radar
The Wichita radar (KICT), 47 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River at Oxford (OXFK1).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07145600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
680
WGUS43 KICT 140727
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
127 AM CST MON DEC 14 2015
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Arkansas River At Oxford affecting Sumner County.
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC191-142127-
/O.NEW.KICT.FL.W.0052.151215T1132Z-151216T0712Z/
/OXFK1.1.ER.151215T1132Z.151215T1200Z.151215T1912Z.NO/
127 AM CST MON DEC 14 2015
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Arkansas River At Oxford.
* From late tonight until late Tuesday night.
* At 12:45 AM Monday the stage was 8.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and
continue to rise to near 17.1 feet by Tuesday morning. The river
will fall below flood stage by early Tuesday afternoon.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
the river gage site.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Tue Wed Thu
Oxford 17.0 8.6 Mon 01 AM 17.1 15.3 13.2
&&
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712
$$
KSC035-142127-
/O.NEW.KICT.FL.W.0053.151215T1625Z-151217T0834Z/
/ARCK1.1.ER.151215T1625Z.151216T0000Z.151216T2034Z.NO/
127 AM CST MON DEC 14 2015
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Arkansas River At Arkansas City.
* From Tuesday morning until late Wednesday night.
* At 1:00 AM Monday the stage was 4.3 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Tuesday morning and
continue to rise to near 12.4 feet by Tuesday evening. The river
will fall below flood stage by Wednesday early afternoon.
* Impact...At 11.0 feet...Flooding of agricultural lands can be
expected with bank overflows on west side of river. West Chestnut
Avenue west of the river floods.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Tue Wed Thu
Arkansas City 11.0 4.3 Mon 01 AM 9.6 11.9 9.6
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$6 follow-up statements
867
WGUS83 KICT 140733
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
133 AM CST MON DEC 14 2015
...The flood warning continues for the following river in Kansas...
Arkansas River At Oxford affecting Sumner County.
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC191-142133-
/O.CON.KICT.FL.W.0052.151215T1132Z-151216T0712Z/
/OXFK1.1.ER.151215T1132Z.151215T1200Z.151215T1912Z.NO/
133 AM CST MON DEC 14 2015
The Flood Warning continues for
The Arkansas River At Oxford.
* From late tonight until late Tuesday night.
* At 12:45 AM Monday the stage was 8.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and
continue to rise to near 17.1 feet by Tuesday morning. The river
will fall below flood stage by early Tuesday afternoon.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
the river gage site.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Tue Wed Thu
Oxford 17.0 8.6 Mon 01 AM 17.1 15.3 13.2
&&
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712
$$
KSC035-142133-
/O.CON.KICT.FL.W.0053.151215T1625Z-151217T0834Z/
/ARCK1.1.ER.151215T1625Z.151216T0000Z.151216T2034Z.NO/
133 AM CST MON DEC 14 2015
The Flood Warning continues for
The Arkansas River At Arkansas City.
* From Tuesday morning until late Wednesday night.
* At 1:00 AM Monday the stage was 4.3 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Tuesday morning and
continue to rise to near 12.4 feet by Tuesday evening. The river
will fall below flood stage by Wednesday early afternoon.
* Impact...At 11.0 feet...Flooding of agricultural lands can be
expected with bank overflows on west side of river. West Chestnut
Avenue west of the river floods.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Tue Wed Thu
Arkansas City 11.0 4.3 Mon 01 AM 9.6 11.9 9.6
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$783
WGUS83 KICT 141440
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
840 AM CST MON DEC 14 2015
...The flood warning continues for the following river in Kansas...
Arkansas River At Oxford affecting Sumner County.
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC191-150440-
/O.EXT.KICT.FL.W.0052.151215T1120Z-151216T0300Z/
/OXFK1.1.ER.151215T1120Z.151215T1200Z.151215T1500Z.NO/
840 AM CST MON DEC 14 2015
The Flood Warning continues for
The Arkansas River At Oxford.
* From late tonight until Tuesday evening.
* At 7:45 AM Monday the stage was 9.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and
continue to rise to near 17.1 feet by Tuesday morning. The river
will fall below flood stage by late Tuesday morning.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
the river gage site.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Tue Wed Thu
Oxford 17.0 9.3 Mon 08 AM 17.1 15.0 12.7
&&
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712
$$
KSC035-150440-
/O.EXT.KICT.FL.W.0053.151215T1510Z-151217T0600Z/
/ARCK1.1.ER.151215T1510Z.151216T0000Z.151216T1800Z.NO/
840 AM CST MON DEC 14 2015
The Flood Warning continues for
The Arkansas River At Arkansas City.
* From Tuesday morning until late Wednesday night.
* At 8:00 AM Monday the stage was 4.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Tuesday morning and
continue to rise to near 12.5 feet by Tuesday evening. The river
will fall below flood stage by Wednesday early afternoon.
* Impact...At 11.0 feet...Flooding of agricultural lands can be
expected with bank overflows on west side of river. West Chestnut
Avenue west of the river floods.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Tue Wed Thu
Arkansas City 11.0 4.4 Mon 08 AM 10.1 11.7 9.3
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$949
WGUS83 KICT 141953
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
153 PM CST MON DEC 14 2015
...The flood warning continues for the following river in Kansas...
Arkansas River At Oxford affecting Sumner County.
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC191-150953-
/O.EXT.KICT.FL.W.0052.151215T1030Z-151216T0112Z/
/OXFK1.1.ER.151215T1030Z.151215T1200Z.151215T1312Z.NO/
153 PM CST MON DEC 14 2015
The Flood Warning continues for
The Arkansas River At Oxford.
* From late tonight until Tuesday evening.
* At 1:45 PM Monday the stage was 12.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and
continue to rise to near 17.1 feet by Tuesday morning. The river
will fall below flood stage by Tuesday morning.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
the river gage site.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Tue Wed Thu
Oxford 17.0 12.9 Mon 02 PM 17.1 14.8 12.4
&&
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712
$$
KSC035-150953-
/O.EXT.KICT.FL.W.0053.151215T1412Z-151217T0508Z/
/ARCK1.1.ER.151215T1412Z.151216T0000Z.151216T1708Z.NO/
153 PM CST MON DEC 14 2015
The Flood Warning continues for
The Arkansas River At Arkansas City.
* From Tuesday morning until Wednesday evening.
* At 1:00 PM Monday the stage was 4.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday morning and continue
to rise to near 12.5 feet by Tuesday evening. The river will fall
below flood stage by late Wednesday morning.
* Impact...At 11.0 feet...Flooding of agricultural lands can be
expected with bank overflows on west side of river. West Chestnut
Avenue west of the river floods.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Tue Wed Thu
Arkansas City 11.0 4.6 Mon 01 PM 10.3 11.6 9.1
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$134
WGUS83 KICT 150140
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
740 PM CST MON DEC 14 2015
...The flood warning continues for the following river in Kansas...
Arkansas River At Oxford affecting Sumner County.
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC191-151540-
/O.EXT.KICT.FL.W.0052.151215T1100Z-151216T0300Z/
/OXFK1.1.ER.151215T1100Z.151215T1200Z.151215T1500Z.NO/
740 PM CST MON DEC 14 2015
The Flood Warning continues for
The Arkansas River At Oxford.
* From late tonight until Tuesday evening.
* At 7:20 PM Monday the stage was 15.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and
continue to rise to near 17.1 feet by Tuesday morning. The river
will fall below flood stage by late Tuesday morning.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
the river gage site.
&&
FLD OBSERVED FORECAST 6 PM
Location STG STG DAY TIME Tue Wed Thu
Oxford 17.0 15.3 Mon 07 PM 16.4 13.7 11.8
&&
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712
$$
KSC035-151540-
/O.EXT.KICT.FL.W.0053.151215T1336Z-151217T0651Z/
/ARCK1.1.ER.151215T1336Z.151216T0000Z.151216T1851Z.NO/
740 PM CST MON DEC 14 2015
The Flood Warning continues for
The Arkansas River At Arkansas City.
* From Tuesday morning until late Wednesday night.
* At 7:00 PM Monday the stage was 5.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday morning and continue
to rise to near 12.5 feet by Tuesday evening. The river will fall
below flood stage by Wednesday early afternoon.
* Impact...At 11.0 feet...Flooding of agricultural lands can be
expected with bank overflows on west side of river. West Chestnut
Avenue west of the river floods.
&&
FLD OBSERVED FORECAST 6 PM
Location STG STG DAY TIME Tue Wed Thu
Arkansas City 11.0 5.2 Mon 07 PM 12.5 10.4 8.4
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$
KED826
WGUS83 KICT 150733
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
133 AM CST TUE DEC 15 2015
...The flood warning continues for the following river in Kansas...
Arkansas River At Oxford affecting Sumner County.
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC191-152133-
/O.EXT.KICT.FL.W.0052.151215T1106Z-151216T0130Z/
/OXFK1.1.ER.151215T1106Z.151215T1200Z.151215T1330Z.NO/
133 AM CST TUE DEC 15 2015
The Flood Warning continues for
The Arkansas River At Oxford.
* From early this morning until this evening.
* At 1:05 AM Tuesday the stage was 16.5 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and
continue to rise to near 17.1 feet by this morning. The river will
fall below flood stage by this morning.
* Impact...At 18.0 feet...Low lying agricultural fields flood north of
the river gage site.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Wed Thu Fri
Oxford 17.0 16.5 Tue 01 AM 14.9 12.9 11.2
&&
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712
$$
KSC035-152132-
/O.EXT.KICT.FL.W.0053.151215T1200Z-151217T0815Z/
/ARCK1.1.ER.151215T1200Z.151216T0000Z.151216T2015Z.NO/
133 AM CST TUE DEC 15 2015
The Flood Warning continues for
The Arkansas River At Arkansas City.
* From this morning until late Wednesday night.
* At 1:00 AM Tuesday the stage was 9.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 12.5 feet by this evening. The river will fall below
flood stage by early Wednesday afternoon.
* Impact...At 11.0 feet...Flooding of agricultural lands can be
expected with bank overflows on west side of river. West Chestnut
Avenue west of the river floods.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Wed Thu Fri
Arkansas City 11.0 9.9 Tue 01 AM 11.9 9.4 7.5
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$988
WGUS83 KICT 151334
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
734 AM CST TUE DEC 15 2015
...The flood warning is cancelled for the following river in
Kansas...
Arkansas River At Oxford affecting Sumner County.
...The flood warning continues for the following river in Kansas...
Arkansas River At Arkansas City affecting Cowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC191-151404-
/O.CAN.KICT.FL.W.0052.000000T0000Z-151216T0130Z/
/OXFK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
734 AM CST TUE DEC 15 2015
The Flood Warning is cancelled for
The Arkansas River At Oxford.
* At 7:05 AM Tuesday the stage was 16.9 feet.
* Flood stage is 17.0 feet.
* Forecast...The river crested below flood stage at 16.9 feet. The
river will fall to 14.9 feet by Wednesday morning.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Wed Thu Fri
Oxford 17.0 16.9 Tue 07 AM 14.9 12.8 11.1
&&
LAT...LON 3735 9725 3715 9722 3717 9704 3741 9712
$$
KSC035-160334-
/O.EXT.KICT.FL.W.0053.000000T0000Z-151217T0400Z/
/ARCK1.1.ER.151215T0938Z.151215T1800Z.151216T1600Z.NO/
734 AM CST TUE DEC 15 2015
The Flood Warning continues for
The Arkansas River At Arkansas City.
* Until Wednesday evening.
* At 7:00 AM Tuesday the stage was 11.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.4 feet by this
afternoon. The river will fall below flood stage late Wednesday
morning.
* Impact...At 11.0 feet...Flooding of agricultural lands can be
expected with bank overflows on west side of river. West Chestnut
Avenue west of the river floods.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Wed Thu Fri
Arkansas City 11.0 11.8 Tue 07 AM 11.4 9.3 7.6
&&
LAT...LON 3715 9722 3703 9713 3700 9703 3700 9684
3710 9703 3717 9704
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Dec 13, 11:55 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Dec 13, 11:55 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1155 PM CST SUN DEC 13 2015 ...UPDATED FOR 06Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 230 PM CST SUN DEC 13 2015 LARGE PRECIPITATION SHIELD ASSOCIATED WITH A STRONG STORM SYSTEM ACROSS THE REGION. THIS IS IN RESPONSE TO A SIGNIFICANT UPPER LEVEL DISTURBANCE WHICH WAS CENTERED OVER THE EASTERN TEXAS PANHANDLE AT 20Z. SEVERAL REPORTS OF RAINFALL AMOUNTS EXCEEDING 3 INCHES IN THE LAST 24 HOURS. HAVE EVEN HAD A FEW REPORTS EXCEEDING 4 INCHES. THIS IS CAUSING FLOODING ACROSS PORTIONS OF CENTRAL AND SOUTH-CENTRAL KANSAS. A DRY SLOT HAD MOVED INTO SOUTHWEST KANSAS AS OF 20Z AND CONTINUES MOVINGNORTHWARD. OBSERVED WIND GUSTS EXCEEDING 40 KNOTS HAVE BEEN REPORTED IN THE BRIEF MIXED AREA RIGHT WHERE THE CLEARING IS AS THE DRY SLOT MOVES NORTH. THIS LASTS FOR LESS THAN AN HOUR. HAVE BEEN ADDRESSING THIS WITH SPECIAL WEATHER STATEMENTS. CONVECTION WAS DEVELOPING IN AN AREA FROM PRATT TO DODGE CITY TO AREAS WEST...WHICH COINCIDED IN AN AREA OF EPV REDUCTION IN THE MID LEVELS. THIS CONVECTION MARKS THE ONSET OF THE SIGNIFICANT WINTER PRECIPITATION AREA THAT WILL BE ASSOCIATED WITH THIS STORM. IT IS EXPECTED TO CONTINUE TO BLOSSOM AND CHANGEOVER TO SNOW OVER THE NEXT FEW HOURS. FRONTOGENESIS FROM SHORT RANGE NWP CONTINUES TO AGREE WITH THIS SCENARIO. PRECIPITATION SHOULD CHANGE TO SNOW IN CENTRAL KANSAS THIS EVENING...PROBABLY BY 9 OR 10 PM AND LAST OVERNIGHT. BUFR SOUNDINGS SHOW A LOSS OF CLOUD ICE IN AREAS THAT ARE OUTSIDE THE MAIN FRONTOGENTIC RESPONSE AREA...AND ACROSS ALL AREAS BY 12Z. SO FREEZING DRIZZLE/DRIZZLE ALSO BECOMING AN EVOLVING PROBLEM. SO PUTTING ALL OF THIS TOGETHER - HIGH CONFIDENCE IN CONTINUED PRECIPITATION AND CHANGEOVER TO SNOW ACROSS THE WARNED AND ADVISED AREA. AMOUNTS REMAIN ON TRACK BUT AM LESS CONFIDENT IN THOSE BEING ATTAINED BECAUSE OF THE WARM/WET GROUND. IT WILL NEED TO SNOW HARD TO OVERCOME THAT. PRECIPITATION WILL MOVE OUT TOMORROW MORNING...WITH HIGH PRESSURE TO BUILD INTO THE REGION...THOUGH BRIEFLY. KRC .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 230 PM CST SUN DEC 13 2015 A STORM SYSTEMS MOVES OUT OF THE SOUTHWESTERN UNITED STATES DURING THE MIDDLE OF THE WEEK. THE GFS/GEM/ECMWF ALL KEEP THE PRECIPITATION NORTH OF THE FORECAST AREA. TEMPERATURES REMAIN TOWARD NORMAL FOR A GOOD PART OF THE WEEK...WITH A WARMING TREND INTO NEXT WEEKEND. PRECIPITATION CHANCES QUITE LOW. KRC && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1155 PM CST SUN DEC 13 2015 THE MOST PROBLEMATIC AREAS ARE IN CNTRL KS WHERE BOTH CIGS & VSBYS WL REMAIN IN IFR COUNTRY THE REST OF THE NGT WHRE WDSPRD -SN CONTS TIL ~12Z. IFR CIGS TO COVER ALL OF SC KS TIL ~10Z WHEN/WHERE KICT & KHUT SHOULD IMPROVE TO "LOW-END" MVFR STATUS. OCNL 4-5SM VSBYS RMN PSBL ACRS SC KS THRU ~10Z. LWR-DECK DRY-SLOTTING OCRG OVER SE KS SHUD PREVENT CIGS AT KCNU FROM DROPPING INTO IFR COUNTRY ALTHO CIGS AT KCNU ARE LKLY TO DROP TO ~1500FT FROM 09Z-17Z. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 33 49 36 51 / 30 0 0 10 HUTCHINSON 31 46 34 49 / 80 10 0 10 NEWTON 32 45 35 50 / 70 10 0 10 ELDORADO 35 49 36 53 / 30 10 0 10 WINFIELD-KWLD 34 51 36 55 / 30 0 0 10 RUSSELL 28 41 29 40 / 90 10 10 20 GREAT BEND 28 42 29 41 / 90 10 10 10 SALINA 32 45 33 48 / 90 10 10 10 MCPHERSON 32 45 33 49 / 90 10 10 10 COFFEYVILLE 38 53 36 59 / 40 0 0 10 CHANUTE 38 51 36 58 / 50 10 0 10 IOLA 38 49 37 57 / 60 10 0 10 PARSONS-KPPF 38 52 36 58 / 50 10 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 AM CST MONDAY FOR KSZ033-048-050. WINTER STORM WARNING UNTIL 6 AM CST MONDAY FOR KSZ032-047. &&
Hazardous weather outlook, Dec 13, 8:55 PM CST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 855 PM CST SUN DEC 13 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-150300- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 855 PM CST SUN DEC 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT RUNOFF FROM THE HEAVY RAINS THAT OCCURRED THIS AFTERNOON AND EARLY THIS EVENING WILL CONTINUE TO CAUSE FLOODING ACROSS CENTRAL AND SOUTH CENTRAL KANSAS WHERE A NUMEROUS FLOOD WARNINGS REMAIN IN EFFECT. ADDITIONAL RAINFALL AND/OR RUNOFF MAY CAUSE FURTHER SIGNIFICANT FLOODING. IF YOU LIVE ALONG OR NEAR RAPIDLY RISING STREAMS...CREEKS...AND RIVERS YOU SHOULD MONITOR THE FLOODING SITUATION THROUGH MONDAY CLOSELY! PLEASE SEE THE LATEST WARNINGS FOR MORE INFORMATION. RAIN WILL TRANSITION TO SNOW ACROSS PORTIONS OF CENTRAL KANSAS THIS EVENING. ACCUMULATIONS FROM 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED ALONG AND WEST OF A LINE FROM NEAR GREAT BEND TO ELLSWORTH TO LINCOLN OVERNIGHT. PLEASE SEE THE LATEST WINTER STORM WARNINGS AND ADVISORIES FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FLOODING FROM HEAVY RAIN SUNDAY WILL CONTINUE THROUGH MONDAY. PLEASE MONITOR THE LATEST FLOOD WARNINGS FOR CENTRAL AND SOUTH- CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ ES/KRC
In the hours before
Local storm report, Dec 13, 10:22 PM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1022 PM CST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HEAVY RAIN MCPHERSON 38.37N 97.66W
12/13/2015 M3.20 INCH MCPHERSON KS CO-OP OBSERVER
TOTAL RAINFALL MEASURED FROM SATURDAY EVENING THROUGH
SUNDAY EVENING.
&&
CDJLocal storm report, Dec 13, 11:12 PM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1112 PM CST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM FLOOD GYPSUM 38.71N 97.43W
12/13/2015 SALINE KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED FLOODING PROBLEMS AROUND THE
GYPSUM CREEK AREA. SOME ROADS WERE CLOSED DUE TO HIGH
WATER.
&&
CDJLocal storm report, Dec 13, 11:15 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1115 PM CST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLOOD TAMPA 38.55N 97.15W
12/13/2015 MARION KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED SOME FLOODING AND ROADS CLOSED
DUE TO HIGH WATER NEAR TAMPA.
&&
CDJLocal storm report, Dec 13, 11:18 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1118 PM CST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM FLOOD HAVEN 37.90N 97.78W
12/13/2015 RENO KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED HIGH WATER AND FLOODING ACROSS
MAINLY THE EASTERN PART OF THE COUNTY WITH SOME ROADS
CLOSED.
&&
CDJLocal storm report, Dec 13, 11:26 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1126 PM CST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM FLOOD 4 S HESSTON 38.08N 97.43W
12/13/2015 HARVEY KS EMERGENCY MNGR
REPORT OF WATER OVERFLOWING THE BANKS OF EMMA CREEK IN
HARVEY COUNTY WITH WATER COVERING ROADWAYS.
0735 PM FLOOD 2 SW MOUNDRIDGE 38.18N 97.54W
12/13/2015 MCPHERSON KS LAW ENFORCEMENT
SAND CREEK WAS OUT OF ITS BANKS HALF MILE SOUTH OF
ARAPAHO AND 18TH AVENUE WITH WATER GOING OVER THE BRIDGE.
0829 PM FLASH FLOOD 4 NW ANDALE 37.83N 97.68W
12/13/2015 SEDGWICK KS FIRE DEPT/RESCUE
WATER RESCUE REPORTED BY WICHITA FIRE DEPARTMENT AT 85TH
ST N AND 215TH ST W. CAR WAS STRANDED IN SWIFT FLOWING
WATER.
0949 PM FLASH FLOOD 3 E HALSTEAD 38.00N 97.45W
12/13/2015 HARVEY KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED ROADS CLOSED WHERE EMMA WEST AND
EMMA EAST CREEKS JOIN TOGETHER EAST OF HALSTEAD DUE TO
HIGH WATER.
0952 PM SNOW RUSSELL 38.89N 98.85W
12/13/2015 E1.0 INCH RUSSELL KS LAW ENFORCEMENT
ONE INCH OF SNOW REPORTED IN TOWN ALSO SOME REPORTS OF
CARS SLIDING OFF THE ROAD DUE TO SLUSHY SNOW ACCUMULATION
ON ROADS.
1022 PM HEAVY RAIN MCPHERSON 38.37N 97.66W
12/13/2015 M3.20 INCH MCPHERSON KS CO-OP OBSERVER
TOTAL RAINFALL MEASURED FROM SATURDAY EVENING THROUGH
SUNDAY EVENING.
1112 PM FLOOD GYPSUM 38.71N 97.43W
12/13/2015 SALINE KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED FLOODING PROBLEMS AROUND THE
GYPSUM CREEK AREA. SOME ROADS WERE CLOSED DUE TO HIGH
WATER.
1115 PM FLOOD TAMPA 38.55N 97.15W
12/13/2015 MARION KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED SOME FLOODING AND ROADS CLOSED
DUE TO HIGH WATER NEAR TAMPA.
1118 PM FLOOD HAVEN 37.90N 97.78W
12/13/2015 RENO KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED HIGH WATER AND FLOODING ACROSS
MAINLY THE EASTERN PART OF THE COUNTY WITH SOME ROADS
CLOSED.
&&
CDJLocal storm report, Dec 13, 11:33 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1133 PM CST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 PM SNOW RUSSELL 38.89N 98.85W
12/13/2015 E2.0 INCH RUSSELL KS LAW ENFORCEMENT
&&
CDJThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 7:06 PM CST | River Flood Warning | ICT | Cherokee, Labette | 61 hr |
| Dec 13, 8:00 PM CST | Areal Flood Warning | ICT | Harper, Sumner | 18 hr |
| Dec 13, 9:33 PM CST | Flash Flood Warning | ICT | Harvey, McPherson, Reno, Sedgwick | 6 hr |
| Dec 14, 1:27 AM CST | River Flood Warning | ICT | Cowley | 3 days |
| Dec 14, 1:31 AM CST | River Flood Warning | ICT | Labette, Neosho | 46 hr |
Nearby
River Flood Warnings in Kansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.